The patient is a 57-year-old man with actinic reticuloid, who despite systemic prednisone, azathioprine, topical steroid, and sun-protective cream had to stay indoors in the summer of 1986. In February 1987 he was started on ciclosporin (CS), 5.5 mg per kg body weight, and skin symptoms did not develop as usual in spring and summer 1987. Following 4 months of succesful therapy, he developed an indolent tumor on his right chin and parapsoriasis en plaque on the lower arms and legs. Histological examinations of the tumor showed an intense lymphoid infiltrate of a pseudolymphomatous type. The tumor regressed partly following discontinuation of CS, but additional radiation therapy had to be administered. His clinical symptoms of actinic reticuloid reappeared. Eight months after CS treatment he developed a malignant T cell lymphoma with metastasis in the regional lymph nodes on the neck. CS should not be used in diseases with potential premalignant features even though its therapeutic efficacy in actinic reticuloid was impressive.